Alert archive / Missouri / Flash Flood Watches in 2015

Flash Flood Watch 11, NWS Springfield, MO

August 4, 201529 counties in Missouri

NWS Springfield, MO issued this flash flood watch at Aug 4, 2015, 2:58 PM CDT for 29 counties in Missouri. It took effect at Aug 5, 2015, 7:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2015, 2:58 PM CDT (19:58 UTC)
In effect from
Aug 5, 2015, 7:00 AM CDT
Expired
Aug 5, 2015, 3:44 PM CDT
In force
9 hr
Issued by
NWS Springfield, MO
Flood severity
None
All 29 counties

Barry County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1844 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 4, 2:37 PM CDT, 21 minutes earlier.

Area forecast discussion, Aug 4, 2:37 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
237 PM CDT TUE AUG 4 2015

.SYNOPSIS...
ISSUED AT 0237 PM CDT TUE AUG 04 2015

MCV WAS PUSHING EAST-NORTHEAST ACROSS NORTHEAST OKLAHOMA INTO
SOUTHWEST MISSOURI EARLY THIS AFTERNOON. MEANWHILE A SURFACE
BOUNDARY WAS SLOWLY SHIFTING SOUTH-SOUTHWEST INTO CENTRAL MISSOURI
INTO OUR NORTHERN CWA. CLOUD COVER HAS KEPT TEMPERATURES IN THE
80S SO FAR TODAY AND WITH SHOWERS MOVING INTO WESTERN MO,
TEMPERATURES WERE IN THE UPPER 70S TO MID 80S THERE.

UNSETTLED WEATHER IS EXPECTED DURING THE MIDDLE PORTION OF THE
WEEK AND FOCUS WILL BE CENTERED ON THE RISK OF STRONG TO SEVERE
THUNDERSTORMS ALONG WITH FLOODING TONIGHT THROUGH WEDNESDAY NIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 0237 PM CDT TUE AUG 04 2015

MCV WILL SHIFT ACROSS THE AREA TONIGHT WHILE THE SURFACE BOUNDARY
SHIFTS SOUTHWARD. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME
MORE WIDESPREAD TONIGHT ACROSS THE AREA WITH SEVERAL FORCING
MECHANISMS IN PLACE.

THINGS WILL BECOME MORE INTERESTING AS WE HEAD INTO WEDNESDAY,
ESPECIALLY IF EXPECTED NIGHTTIME AND MORNING CONVECTION CLEARS TO
THE EAST. MODELS ARE DEVELOPING SOME SURFACE BASED INSTABILITY
WITH CAPES FROM 2000-4000 J/KG DURING THE AFTERNOON/EVENING AND
START TO BRING IN 35 TO 40 KTS OF 0-6KM BULK SHEAR DURING THAT
SAME TIME FROM IN FROM THE NORTHWEST. IF THE INSTABILITY CAN
MATERIALIZE, THERE WILL BE A RISK OF SEVERE STORMS DURING THE
AFTERNOON AND EARLY EVENING HOURS. RIGHT NOW, WE ARE MAINLY
FOCUSING OVER THE WESTERN 2/3 OF THE CWA FOR THE SEVERE WEATHER
POTENTIAL, WITH LARGE HAIL, DAMAGING WIND AND WE CAN'T RULE OUT AN
ISOLATED TORNADO.

IN ADDITION TO THE SEVERE WEATHER POTENTIAL, THERE WILL BE A HEAVY
RAIN RISK AND THE POTENTIAL FOR FLASH FLOODING. WE ARE GOING WITH
TWO TO THREE INCHES OF RAIN OVER OUR NORTHERN AND EASTERN CWA AND
WILL GO WITH A FLASH FLOOD WATCH STARTING AT 12Z WED AND
CONTINUING THROUGH 12Z THU.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 0237 PM CDT TUE AUG 04 2015

ANOTHER WAVE OF ENERGY WILL SHIFT INTO THE AREA LATE THURSDAY INTO
THURSDAY NIGHT AS THE FORECAST AREA WILL REMAIN TO THE NORTHEAST
OF THE UPPER LEVEL RIDGE. THIS WILL BRING ANOTHER CHANCE OF
THUNDERSTORMS TO THE AREA. THE RIDGE IS EXPECTED TO AMPLIFY AND
BUILD MORE INTO THE REGION BY LATE IN THE WEEK INTO THE WEEKEND,
BUT MAY STILL HAVE PRECIPITATION CHANCES OVER OUR NORTHEAST CWA ON
THE NORTHEAST PERIPHERY OF THE RIDGE. TEMPERATURES SHOULD AGAIN BE
ON THE RISE AS THE RIDGE BUILDS BACK INTO THE AREA AND WILL START
TO SEE HEAT INDEX VALUES CREEP BACK INTO THE POTENTIAL ADVISORY
CRITERIA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1230 PM CDT TUE AUG 04 2015

AN AREA OF SHOWERS OVER EASTERN KANSAS AND OKLAHOMA WILL
MOVE INTO THE AREA THIS AFTERNOON. ADDED VICNITY SHOWERS TO
ACCOUNT FOR THIS ACTIVITY. ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE THEN POSSIBLE LATE THIS EVENING AS A FRONTAL BOUNDARY MOVES
INTO THE AREA. HARD TO PINPOINT EXACT TIMING AT THIS JUNCTURE
THEREFORE WENT WITH PROB30. A BRIEF BREAK IS POSSIBLE TOMMORROW
MORNING BEFORE ADDITIONAL ACTIVITY DEVELOPS OVER THE AREA.
CONDITIONS OVERALL WITH BE VFR THROUGHOUT THE PERIOD, HOWEVER ANY
THUNDERSTORMS WILL CAUSE A DROP TO MVFR-IFR. WINDS OUTSIDE OF ANY
THUNDERSTORMS WILL PRIMARILY BE LIGHT OUT OF THE SOUTHWEST.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...LINDENBERG
SHORT TERM...LINDENBERG
LONG TERM...LINDENBERG
AVIATION...BURCHFIELD
Hazardous weather outlook, Aug 4, 12:51 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT TUE AUG 4 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1251 PM CDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. ALTHOUGH
  WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED SEVERE
  STORMS ARE POSSIBLE WITH DAMAGING WINDS...LARGE HAIL AND HEAVY
  DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO
  THURSDAY. THERE WILL BE AN ELEVATED POTENTIAL FOR SEVERE
  THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING WITH THE MAIN
  THREATS BEING DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED
  TORNADO CANNOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY
  RAINFALL WILL BE POSSIBLE AND ANY TRAINING OF STORMS OVER THE
  SAME AREA COULD LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:02 PM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski43 min

Nearby

Flash Flood Watches in Missouri, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.